MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. E-Z CLEAN NEEDLE MOD 2.75IN; E-Z CLEAN NEEDLE MODIFIED 2.75 INCH

ETHICON ENDO-SURGERY, LLC. E-Z CLEAN NEEDLE MOD 2.75IN; E-Z CLEAN NEEDLE MODIFIED 2.75 INCH
Model Number 0013M
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No lot or batch number was provided therefore a device history could not be done.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: were there any patient consequence related to this event? if yes please describe.In the event description it is states ¿insulator of the tip was peeled out¿.Was the insulation completely detached? was the insulation only damaged? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure the insulator of the tip was peeled out.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/21/2022.Photo images were received and are pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/3/2022 investigation summary the product was returned for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that the 0013m electrode was received with the tip coating charred.In addition, the black insulation was damaged and not all present, and not detached as reported.The most likely cause of this damage is caused by operating the electrosurgery equipment (generator) at high power settings with continual activation of the electrode for long periods or by placing the electrode tip against another instrument causing extreme heat which results in the melting of the tip.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.Photo analysis: this is an analysis of an image submitted for evaluation.Image: the image provided by the customer shows a megadyne electrode.A closer look at the electrode tip area, the black insulation appears to be damaged.No conclusion could be reached as to how this issue occurred through photo analysis.

Brand Name
E-Z CLEAN NEEDLE MOD 2.75IN
Common Device Name
E-Z CLEAN NEEDLE MODIFIED 2.75 INCH
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo PR 00969
Manufacturer (Section G)
ETHICON ENDO SURGERY INDEPENDENCIA
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
329348013
MDR Report Key15320824
Report Number3005075853-2022-05692
Device Sequence Number17444117
Product Code GEI
UDI-Device Identifier10614559100134
UDI-Public10614559100134
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K081791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0013M
Device Catalogue Number0013M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/17/2022
Supplement Date Received by Manufacturer09/06/2022
10/19/2022
Initial Report FDA Received Date08/30/2022
Supplement Report FDA Received Date09/22/2022
11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown